Prolonged Refractory Hypotension following Combined Amlodipine and Losartan Ingestion Responsive to Metaraminol

James O M Plumb, Craig Stewart, Michael Eddleston, Thearina de Beer

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction. Overdose with the calcium channel blocker amlodipine can cause profound hypotension that may be exacerbated by the concurrent ingestion of an angiotensin II receptor antagonist. Best management of such overdoses is uncertain although the use of hyperinsulinaemia-euglycaemia (HIE) has been recommended. Case report. We report a case of mixed amlodipine and losartan overdose in a 50-year-old lady. Severe hypotension was resistant to conventional vasopressors and high-dose insulin/euglycaemia, but did respond to a metaraminol infusion. Conclusion. A trial of metaraminol early in severe cases of calcium channel blocker and angiotensin II receptor antagonist toxicity may be of benefit, especially when conventional ionotropic treatment measures are failing.
Original languageEnglish
Pages (from-to)283672
JournalCase Reports in Medicine
Volume2011
DOIs
Publication statusPublished - 2011

Fingerprint

Dive into the research topics of 'Prolonged Refractory Hypotension following Combined Amlodipine and Losartan Ingestion Responsive to Metaraminol'. Together they form a unique fingerprint.

Cite this